Pennsylvania, 2009

Hail and Damaging Winds in Pennsylvania, June 26, 2009

June 26, 2009 · NWS BGM · 16 events in 6 counties and zones

Showers and thunderstorms developed ahead of a slow moving cold front. Scattered storms became severe, and most of these storms produced large hail, with several reports of near golf ball size hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$21,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Showers and thunderstorms developed ahead of a slow moving cold front. Scattered storms became severe, and most of these storms produced large hail, with several reports of near golf ball size hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 26, 11:48 AM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 26, 11:48 AM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1248 PM EDT FRI JUN 26 2009

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A
SLOW MOVING COLD FRONT TODAY. AN UPPER LEVEL LOW PRESSURE SYSTEM
WILL DROP INTO THE NORTHEAST...WITH OFF AND ON SHOWERS THROUGH
SATURDAY. A BRIEF BREAK IN THE RAIN IS EXPECTED SUNDAY...WITH
ADDITIONAL SHOWERS EXPECTED AFTER THAT TIME. TEMPERATURES WILL
AVERAGE NEAR NORMAL THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED 1640Z FOR SVR TSTORM WATCH. DUE TO AN UNSTABLE
ATMOSPHERE...WITH CAPES OVER 2000 JOULES ONCE AGAIN TO THE
WEST...THUNDERSTORM DEVELOP WILL OCCUR WITH SOME OF THE STORMS
BECOMING SEVERE. THE MAIN THREAT IS HAIL...WINDS. SOME FLASH
FLOODING IS ALSO POSSIBLE IN SOME AREAS THAT HAVE BEEN SATURATED
FROM RAINS YESTERDAY.

PREVIOUS...UPDATED 1340Z FOR THUNDERSTORMS...HAVE RAISED POPS THIS MORNING TO
CATEGORICAL FOR DELAWARE AND OTSEGO COUNTIES AS THUNDERSTORMS ARE
CURRENTLY MOVING THROUGH THE AREA.

PREVIOUS DISCUSSION...ILL-DEFINED FNT STILL HUNG UP BACK TO THE
WEST...STRETCHING FM SRN ONTARIO INTO SW MI AND NERN IN EARLY THIS
MRNG. MVMNT MUCH SLOWER THAN ANTICIPATED AS THERE IS VRY LITTLE
PUSH SOUTH FOR NOW. SEVERAL AREAS OF PCPN CONTINUE ACRS NY/PA WITH
ANOTHER BATCH OF SHOWERS MVNG INTO WRN NY AND A FEW LIGHTNING
STRIKES NOTED. THIS IS FORMING IN AN AREA WITH SOME INSTABILITY
STILL PRESENT PER SPC MESO-ANALYSIS WITH LI/S ARND -3C AND CAPES
500 J/KG. EXPECT THIS CONVECTION WILL HV A TENDENCY TO WEAKEN AS
IT HEADS TWD WRN CWA. 00Z NAM IMPLIES MORE DVLPMNT ACRS TWIN TIERS
BTWN NOW AND DAYBREAK BUT GIVEN AIRMASS AND THE EXTENT TO WHICH IT
HAS ALREADY BEEN WORKED OVER...AM HVG A HARD TIME JUSTIFYING LKLY
POPS FOR THIS TIMEFRAME. THINK AN OVERALL DCRS IN INTENSITY AND
CVG WILL BE LKLY THRU EARLY THIS MRNG.

AS FOR PCPN AFT 12Z...FCST GETS A LITTLE TOUGHER TO PIN DOWN. NAM
BLOWS UP QPF ACRS THE TWIN TIERS AGAIN BY MID-MRNG WITH CHCS CONTG
THRU MOST OF THE DAY. AS FNT SLIDES INTO CWA LATE THIS MRNG AND
AFTN...EXPECT PCPN COVERAGE TO INCRS. HWVR...TIMING IS IN QUESTION
AND EXTENT OF CVG STILL NOT REAL CUT AND DRIED. AT THE SAME TIME FNT
IS MVG THRU...UL WILL BE DROPPING SOUTH. THIS SHUD LV BEST PCPN CHCS
ACRS SRN/ERN ZONES THIS AFTN AS INSTABILITY INCRS. HWVR AM NOT
CONFIDENT ENUF ON THIS TO GO LKLY POPS ANYWHERE AT THIS POINT. HV
INCRSD POPS TO NR 50% FM I-81/I-88 SOUTH AND EAST FOR NOW STARTING
AT 12Z. POP/WX GRIDS MAY NEED MASSAGED LATER IN THE MRNG WHEN TIMING
BCMS A LITTLE MORE CLR AS CHC POPS ENTIRE 12-HR PD MIGHT BE OVERKILL.

NOT A BIG COOLDOWN EXPECT TODAY ALTHO CERTAINLY NOT AS WARM AS
YESTERDAY. TEMPS DID NOT WARM UP AS MUCH AS EXPECTED YESTERDAY DUE
TO EXTENSIVE CLD CVR TO START OUT WITH. MET GUIDANCE CONTS TO WIN
OUT AS FAR AS TEMPS GO AND WILL SIDE WITH VALUES ONCE AGAIN FOR THIS
AFTN.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
UPPER LOW WILL PLAGUE THE REGION THRU GOOD PART OF THE SHORT TERM.
EXPECT THIS LOW WILL CONTINUE TO RESULT IN SHOWERS ACRS THE REGION
OVRNGT ALTHO MAINLY EAST OF I-81 AS LOW WILL HEAD EAST INTO NEW
ENGLAND.

NAM BUFKIT SNDGS LOOK SIMILAR TO EARLIER IN THE WEEK WITH EXTENSIVE
LLM GETTING TRAPPED UNDER INVERSION LATE TONIGHT. THIS WILL MOST
LKLY RESULT IN LOW STRATUS DECK OVR THE AREA TONIGHT. ANY LOCATIONS
THAT DO NOT SEE STRATUS DVLPMNT MAY SEE GOOD CHC FOR FOG DUE TO
RECENT RAIN. ONLY DRAWBACK WILL BE POTENTIAL FOR WINDS TO STAY UP
OVRNGT...WHICH WUD RESULT IN A LOW CLD SCENARIO. HV BUMPED MIN TEMPS
A TAD FOR TONIGHT TO ACCNT FOR THIS.

UPPER LOW WILL ONCE AGAIN RESULT IN CHC SHOWERS ACRS WRN CATSKILLS
ON SATURDAY WITH AREAS WEST OF I-81 DRY THRU THE DAY.

PCPN WINDS DOWN SAT NGT AS MINIMAL HTG WILL KEEP SHOWERS TO A
MINIMUM. MODELS INDICATING S/WV RIDGING MVG IN ON SUNDAY WITH CWA
SQUISHED IN BTWN APPCHG LOW FM THE WEST AND UPPER LOW TO OUR EAST.
LOCHC POPS RMN DRG THE MRNG WITH A GRADUAL INCRS IN PCPN CVRG BY
AFTN AS SFC FNT APPCHS. WARM TEMPS ALOFT LOOK TO PREVENT MUCH
THUNDER CHC SO WILL WX WILL RMN AS SHOWERS FOR THE TIME BEING AS
AIRMASS SHUD BE CAPPED. CHC SHOWERS RMN THRU SUN NGT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE GFS AND THE ECMWF LOOK TO BE IN PRETTY DECENT AGREEMENT WITH
THE EXTENDED PERIOD. BOTH NOW SHOW A CUTOFF LOW WOBBLING AROUND
THE GREAT LAKES REGION THROUGH MID WEEK AND GRADUALLY MOVING
EASTWARD BY THE END OF THE WEEK. THIS WILL KEEP A CHANCE OF
SHOWERS THROUGH THE WEEK WITH SOME PERIODS ALSO HAVING A CHANCE OF
THUNDERSTORMS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
PREFRONTAL LIFT PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS ATTM
ACROSS THE AREA. WILL INCLUDE POSSIBLE MVFR SHOWERS/THUNDERSTORMS
AT ALL TERMINALS BTW 12-14Z. SKIES SHOULD SCATTERED OUT LATER THIS
MORNING WITH MORE CONVECTION AGAIN THIS AFTERNOON DURING MAX
HEATING. FOR THIS ACTIVITY INCLUDED A 4 HOUR TEMPO GROUP FOR
SHOWERS WITH CB INCLUDED TO INDICATE POTENTIAL FOR THUNDERSTORMS.
OVERNIGHT WEAK FLOW AND ABUNDANT LOW LEVEL MOISTURE WILL LEAD TO
FOG AND STRATUS, FOR NOW INCLUDED MVFR CONDITIONS AT ALL TERMINALS.

WINDS THROUGH MID MORNING WILL BE LIGHT AND VARIABLE BECOMING
WESTERLY 5-10 KNOTS BY LATE MORNING. LIGHT AND VARIABLE WINDS
AGAIN OVERNIGHT.

OUTLOOK...

FRI AND SAT...MOSTLY VFR.

SUN...MVFR IN SHOWERS AND TS WITH ANOTHER COLD FRONT.

MON AND TUE...POSSIBLE MVFR IN SCATTERED SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NYZ046-057.

&&

SYNOPSIS...PVN
NEAR TERM...PVN/SLI
SHORT TERM...PVN
LONG TERM...SLI
AVIATION...RRM
Hazardous weather outlook, Jun 26, 11:43 AM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1243 PM EDT FRI JUN 26 2009

NYZ009-015>018-022>025-036-037-044-045-055-056-062-PAZ038>040-043-
044-047-048-072-271645-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
TIOGA-BROOME-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1243 PM EDT FRI JUN 26 2009

...SEVERE THUNDERSTORM WATCH 516 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A SLOW MOVING COLD FRONT WILL RESULT IN ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH THE
THREATS AGAIN BEING LARGE HAIL AND DAMAGING WINDS. THE FRONT WILL
EXIT THE REGION THIS EVENING...ENDING THE SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ046-057-271645-
OTSEGO-DELAWARE-
1243 PM EDT FRI JUN 26 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 516 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

A SLOW MOVING COLD FRONT WILL RESULT IN ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH THE
THREATS AGAIN BEING LARGE HAIL AND DAMAGING WINDS. THE FRONT WILL
EXIT THE REGION THIS EVENING...ENDING THE SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 26, 11:16 AM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1216 PM EDT FRI JUN 26 2009

NYZ022-261715-
STEUBEN NY-YATES NY-
1216 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND CENTRAL STEUBEN
COUNTIES...

* AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF STRONG THUNDERSTORMS.  THE STORMS WERE LOCATED 10 MILES
  WEST OF ARKPORT...AND MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORMS WILL BE NEAR...
  ARKPORT AT 1230 PM EDT...
  NORTH HORNELL AND HORNELL AT 1235 PM EDT...
  FREMONT AT 1240 PM EDT...
  CANISTEO AND HASKINVILLE AT 1245 PM EDT...
  BUENA VISTA AND HOWARD AT 1250 PM EDT...
  WEST CAMERON AND AVOCA AT 100 PM EDT...
  KANONA AND CAMERON AT 105 PM EDT...
  BATH AND NORTH CAMERON AT 110 PM EDT...

THESE STORMS WILL DEADLY CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN
AND POSSIBLY PEA SIZED HAIL. SEEK SHELTER IF YOU ARE IN THE PATH OF
THESE STORMS.
Special weather statement, Jun 26, 11:41 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1241 PM EDT FRI JUN 26 2009

NYZ024-055-261745-
CHEMUNG NY-TIOGA NY-
1241 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORM WILL AFFECT CHEMUNG AND SOUTHERN TIOGA
COUNTIES...

* AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR HORSEHEADS NORTH...AND
  MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ERIN AT 1250 PM EDT...
  SWARTWOOD AT 1255 PM EDT...
  VAN ETTEN AT 100 PM EDT...
  LOCKWOOD AND OWENS MILL AT 105 PM EDT...
  WEST CANDOR AT 115 PM EDT...
  BARTON AT 120 PM EDT...
  LOUNSBERRY AND TIOGA CENTER AT 130 PM EDT...
  OWEGO AND WELTONVILLE AT 135 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

MORFORD
Local storm report, Jun 26, 12:02 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
102 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             HORSEHEADS              42.17N 76.83W
06/26/2009  E1.00 INCH       CHEMUNG            NY   AMATEUR RADIO

            HAIL COVERING THE GROUND

&&

DGM
Special weather statement, Jun 26, 12:19 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
119 PM EDT FRI JUN 26 2009

NYZ022-024-261815-
CHEMUNG NY-STEUBEN NY-
119 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORM WILL AFFECT SOUTHERN STEUBEN AND SOUTHWESTERN
CHEMUNG COUNTIES...

* AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR JASPER...AND
  MOVING SOUTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WOODHULL AND CAMERON MILLS AT 125 PM EDT...
  ADDISON AT 140 PM EDT...
  ERWINS AND GANG MILLS AT 150 PM EDT...
  LINDLEY AT 155 PM EDT...
  CATON AND SOUTH CORNING AT 200 PM EDT...
  EAST CORNING AT 205 PM EDT...
  SAGETOWN AT 210 PM EDT...
  SEELY CREEK AND WEBB MILLS AT 215 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS. SEEK SHELTER IF YOUR ARE IN THE PATH OF THIS
STORM.
Local storm report, Jun 26, 12:23 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
123 PM EDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     HAIL             HORSEHEADS              42.17N 76.83W
06/26/2009  E1.50 INCH       CHEMUNG            NY   PUBLIC

1250 PM     HAIL             HORSEHEADS              42.17N 76.83W
06/26/2009  E1.00 INCH       CHEMUNG            NY   AMATEUR RADIO

            HAIL COVERING THE GROUND

1250 PM     HAIL             HORSEHEADS              42.17N 76.83W
06/26/2009  E1.75 INCH       CHEMUNG            NY   TRAINED SPOTTER

1250 PM     HAIL             HORSEHEADS              42.17N 76.83W
06/26/2009  E1.00 INCH       CHEMUNG            NY   TRAINED SPOTTER

1255 PM     HAIL             HORSEHEADS              42.17N 76.83W
06/26/2009  E1.25 INCH       CHEMUNG            NY   PUBLIC

1256 PM     HAIL             HORSEHEADS              42.17N 76.83W
06/26/2009  E1.00 INCH       CHEMUNG            NY   PUBLIC

1259 PM     HAIL             HORSEHEADS              42.17N 76.83W
06/26/2009  E1.25 INCH       CHEMUNG            NY   PUBLIC

1259 PM     HAIL             HORSEHEADS              42.17N 76.83W
06/26/2009  E0.88 INCH       CHEMUNG            NY   PUBLIC

1259 PM     HAIL             ERIN                    42.18N 76.67W
06/26/2009  E0.88 INCH       CHEMUNG            NY   PUBLIC

1259 PM     HAIL             HORSEHEADS              42.17N 76.83W
06/26/2009  E0.75 INCH       CHEMUNG            NY   PUBLIC

1259 PM     HAIL             HORSEHEADS              42.17N 76.83W
06/26/2009  E1.75 INCH       CHEMUNG            NY   PUBLIC

1259 PM     HAIL             HORSEHEADS              42.17N 76.83W
06/26/2009  E0.75 INCH       CHEMUNG            NY   PUBLIC

&&

BL

The radar

The Binghamton radar (KBGM), 50 km away, was scanning. The volume nearest the first event began at 17:47 UTC.

Open the radar archive at this moment

Event by event

12 hail, 4 thunderstorm wind. Local standard time, as filed.

Hail, Bradford

When
June 26, 12:50 PM EST
Where
Bradford County, 0.86 mi SE of South Waverly
Measured
1 in hail
Reported by
Public
Coordinates
41.990, -76.520

Hail, Bradford

When
June 26, 1:15 PM EST
Where
Bradford County, 0.52 mi E of Troy
Measured
1 in hail
Reported by
Public
Coordinates
41.780, -76.790

Hail, Bradford

When
June 26, 1:30 PM EST
Where
Bradford County, 2.06 mi E of Durell
Measured
1.75 in hail
Reported by
Public
Coordinates
41.720, -76.330

Hail, Bradford

When
June 26, 1:47 PM EST
Where
Bradford County, 0.69 mi N of Canton
Measured
1 in hail
Reported by
Public
Coordinates
41.660, -76.850

Hail, Bradford

When
June 26, 2:00 PM EST
Where
Bradford County, Stevensville
Measured
0.88 in hail
Reported by
Public
Coordinates
41.770, -76.180

Hail, Wyoming

When
June 26, 2:10 PM EST
Where
Wyoming County, 2.07 mi S of Mehoopany Station
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
41.540, -76.050

Hail, Wayne

When
June 26, 2:15 PM EST
Where
Wayne County, Orson
Measured
0.75 in hail
Reported by
Public
Coordinates
41.820, -75.450

Hail, Wyoming

When
June 26, 2:25 PM EST
Where
Wyoming County, Noxen
Measured
0.75 in hail
Reported by
Public
Coordinates
41.430, -76.070

Thunderstorm Wind, Wyoming

When
June 26, 2:30 PM EST
Where
Wyoming County, 0.69 mi N of Tunkhannock
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
41.540, -75.950

Several trees were blown down.

Thunderstorm Wind, Lackawanna

When
June 26, 2:40 PM EST
Where
Lackawanna County, Wallsville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
41.580, -75.730

A few trees were blown down.

Thunderstorm Wind, Lackawanna

When
June 26, 2:40 PM EST
Where
Lackawanna County, 0.86 mi SE of Clarks Green
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
41.490, -75.710

Trees and wires were blown down.

Thunderstorm Wind, Luzerne

When
June 26, 3:00 PM EST
Where
Luzerne County, Dallas
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.330, -75.970

Numerous trees were blown down. Trees were also blown down in Harvey's Lake and Sweet Valley.

Hail, Wayne

When
June 26, 3:15 PM EST
Where
Wayne County, 1.24 mi NE of Honesdale
Measured
0.75 in hail
Reported by
Public
Coordinates
41.580, -75.250

Hail, Pike

When
June 26, 3:28 PM EST
Where
Pike County, Dingmans Ferry
Measured
0.75 in hail
Reported by
Public
Coordinates
41.220, -74.880

Hail, Pike

When
June 26, 3:30 PM EST
Where
Pike County, 1.04 mi E of Milford
Measured
0.88 in hail
Reported by
Public
Coordinates
41.320, -74.800

Hail, Pike

When
June 26, 3:35 PM EST
Where
Pike County, 0.69 mi S of Tafton
Measured
1 in hail
Reported by
Public
Coordinates
41.390, -75.180

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2009Every state in 2009This day in weather historyWarnings in Pennsylvania, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181964, 181971, 181972, 181965, 181966, 181967, 181973, 181968, 181975, 181977, 181979, 181980, 181969, 181970, 181982, 181983.